Journal article

On the Lebesgue constant of barycentric rational Hermite interpolants at equidistant nodes

  • Cirillo, Emiliano Facoltà di scienze informatiche, Università della Svizzera italiana, Svizzera
  • Hormann, Kai Facoltà di scienze informatiche, Università della Svizzera italiana, Svizzera
Published in:
  • Journal of computational and applied mathematics. - Elsevier. - 2019, vol. 349, p. 292-301
English Barycentric rational Floater–Hormann interpolants compare favourably to classical polynomial interpolants in the case of equidistant nodes, because the Lebesgue constant associated with these interpolants grows logarithmically in this setting, in contrast to the exponential growth experienced by polynomials. In the Hermite setting, in which also the first derivatives of the interpolant are prescribed at the nodes, the same exponential growth has been proven for polynomial interpolants, and the main goal of this paper is to show that much better results can be obtained with a recent generalization of Floater–Hormann interpolants. After summarizing the construction of these barycentric rational Hermite interpolants, we study the behaviour of the corresponding Lebesgue constant and prove that it is bounded from above by a constant. Several numerical examples confirm this result.
  • English
License undefined
Persistent URL

Document views: 27 File downloads:
  • hormann_JCAM_2019_2.pdf: 84